Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 21, NWS Huntsville, AL

March 24, 2020Lawrence County, Alabama

NWS Huntsville, AL issued this river flood warning at Mar 24, 2020, 6:34 AM CDT for Lawrence County, Alabama. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Mar 24, 2020, 6:34 AM CDT (11:34 UTC)
Expired
Mar 26, 2020, 12:48 PM CDT
In force
54 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, AL

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Nance Creek (AL) at Courtland (BNAA1). The gauge peaked at 17.39 ft at Mar 25, 2020, 10:00 AM CDT.

actionminormoderate5101503/2403/2503/2603/27
Action stage
12 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03586500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

523 
WGUS44 KHUN 241134
FLWHUN
Bulletin - Immediate Broadcast Requested 
Flood Warning
National Weather Service Huntsville AL
634 AM CDT Tue Mar 24 2020

...The National Weather Service in Huntsville AL has issued a Flood 
Warning for the following rivers in Alabama...


  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...A flood warning means that flooding along the river 
is imminent or occurring. Move to higher ground to escape flood 
waters. Residents living along creeks and streams should take 
immediate precautions to protect life and property. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC079-250135-
/O.NEW.KHUN.FL.W.0021.200324T1136Z-200327T0045Z/
/BNAA1.1.ER.200324T1136Z.200325T1200Z.200326T1845Z.NO/
634 AM CDT Tue Mar 24 2020

The National Weather Service in Huntsville AL has issued a Flood 
Warning 
* from this morning until Thursday evening.
* At 5 AM Tuesday the stage was 13.7 feet and rising.
* Flood Stage is 14.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage this morning and crest near 
  15.5 FEET BY tomorrow morning. The river will fall below Flood 
  Stage by early Thursday afternoon.
* Impact...At 16.0 feet...Water begins to cover roads south of 
  downtown Courtland. 
* Flood history...This crest compares to a previous crest of 15.6 feet
  on Feb 7 2020.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Tue  Tue  Wed  Wed   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  13.7 Tue 5 AM  14.9 15.3 15.4 15.5  15.5 Wed 7 AM 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$

KDW
8 follow-up statements
292 
WGUS44 KHUN 241447
FLWHUN
Bulletin - Immediate Broadcast Requested 
Flood Warning
National Weather Service Huntsville AL
947 AM CDT Tue Mar 24 2020

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...A flood warning means that flooding along the river 
is imminent or occurring. Move to higher ground to escape flood 
waters. Residents living along creeks and streams should take 
immediate precautions to protect life and property. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC079-250446-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T0330Z/
/BNAA1.2.ER.200324T1203Z.200325T1800Z.200326T2130Z.NO/
947 AM CDT Tue Mar 24 2020

...Forecast flooding increased from Minor to Moderate Severity...The 
Flood Warning continues for 
  the Big Nance Creek AT Courtland.
* until Thursday evening.
* At 8 AM Tuesday the stage was 14.3 feet and rising.
* Flood Stage is 14.0 feet.  
* Minor Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  8 AM Tuesday was 14.3 feet.
* Forecast...The river will continue rising to near 18.9 feet by 
  early tomorrow afternoon. The river will fall below Flood Stage 
  late Thursday afternoon.
* Impact...At 20.0 feet...Water is approaching homes south of downtown
  Courtland...with several streets impassible. Water reaches the 
  underside of the bridge at Old Highway 20 in Courtland. 
* Flood history...This crest compares to a previous crest of 19.4 feet
  on Feb 12 2020.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Tue  Tue  Wed  Wed   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  14.3 Tue 8 AM  15.1 16.0 17.3 18.3  18.9 Wed 1 PM 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$

12
902 
WGUS84 KHUN 250203
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
903 PM CDT Tue Mar 24 2020

...The Flood Warning continues for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Be especially cautious at night when it is harder to
recognize flood dangers. If while driving you see water over a road, 
turn around, don't drown! The water depth may be too great to allow 
your vehicle to cross. Additional information is available at 
http://water.weather.gov. Once there, click on the Tennessee Valley 
to view local river information.

&&

ALC079-251602-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T1255Z/
/BNAA1.2.ER.200324T1203Z.200326T0000Z.200327T0655Z.NO/
903 PM CDT Tue Mar 24 2020

The Flood Warning continues for 
  the Big Nance Creek AT Courtland.
* until Friday morning.
* At 7 PM Tuesday the stage was 15.8 feet and rising.
* Flood Stage is 14.0 feet.  
* Minor Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  7 PM Tuesday was 15.8 feet.
* Forecast...The river will continue rising to near 18.1 feet by 
  early tomorrow evening. The river will fall below Flood Stage early
  Friday morning.
* Impact...At 20.0 feet...Water is approaching homes south of downtown
  Courtland...with several streets impassible. Water reaches the 
  underside of the bridge at Old Highway 20 in Courtland. 
* Flood history...This crest compares to a previous crest of 17.2 feet
  on Dec 24 2019.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   Wed  Wed  Wed  Wed   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  15.8 Tue 7 PM  16.7 17.3 17.7 18.0  18.0 Wed 7 PM 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$
757 
WGUS84 KHUN 251017
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
517 AM CDT Wed Mar 25 2020

...The Flood Warning continues for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC079-260016-
/O.CON.KHUN.FL.W.0021.000000T0000Z-200327T1255Z/
/BNAA1.2.ER.200324T1203Z.200326T0000Z.200327T0655Z.NO/
517 AM CDT Wed Mar 25 2020

The Flood Warning continues for 
  the Big Nance Creek AT Courtland.
* until Friday morning.
* At 4 AM Wednesday the stage was 17.3 feet and rising.
* Flood Stage is 14.0 feet.  
* Moderate Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  4 AM Wednesday was 17.3 feet.
* Forecast...The river will continue rising to near 18.1 feet by 
  early this evening. The river will fall below Flood Stage early 
  Friday morning.
* Impact...At 20.0 feet...Water is approaching homes south of downtown
  Courtland...with several streets impassible. Water reaches the 
  underside of the bridge at Old Highway 20 in Courtland. 
* Flood history...This crest compares to a previous crest of 17.2 feet
  on Dec 24 2019.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Wed  Wed  Thu  Thu   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  17.3 Wed 4 AM  17.7 18.1 18.0 17.6  18.0 Wed 7 PM 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$
665 
WGUS84 KHUN 251536
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
1036 AM CDT Wed Mar 25 2020

...The Flood Warning continues for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC079-260535-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T1000Z/
/BNAA1.2.ER.200324T1203Z.200325T1800Z.200327T0400Z.NO/
1036 AM CDT Wed Mar 25 2020

The Flood Warning continues for 
  the Big Nance Creek AT Courtland.
* until late Thursday night.
* At 9 AM Wednesday the stage was 17.4 feet and rising.
* Flood Stage is 14.0 feet.  
* Moderate Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  9 AM Wednesday was 17.4 feet.
* Impact...At 16.0 feet...Water begins to cover roads south of 
  downtown Courtland. 
* Flood history...This crest compares to a previous crest of 17.2 feet
  on Dec 24 2019.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Wed  Wed  Thu  Thu   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  17.4 Wed 9 AM  17.6 17.6 17.5 17.0   N/A 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$
100 
WGUS84 KHUN 260151
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
851 PM CDT Wed Mar 25 2020

...The Flood Warning continues for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Be especially cautious at night when it is harder to
recognize flood dangers. If while driving you see water over a road, 
turn around, don't drown! The water depth may be too great to allow 
your vehicle to cross. Additional information is available at 
http://water.weather.gov. Once there, click on the Tennessee Valley 
to view local river information.

&&

ALC079-261550-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-200327T0000Z/
/BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1800Z.NO/
851 PM CDT Wed Mar 25 2020

The Flood Warning continues for 
  the Big Nance Creek AT Courtland.
* until Thursday evening.
* At 8 PM Wednesday the stage was 16.7 feet and falling.
* Flood Stage is 14.0 feet.  
* Moderate Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  8 PM Wednesday was 17.4 feet.
* Forecast...The river will continue to fall to below Flood Stage by 
  early tomorrow afternoon.
* Impact...At 16.0 feet...Water begins to cover roads south of 
  downtown Courtland. 
* Flood history...This crest compares to a previous crest of 17.2 feet
  on Dec 24 2019.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   Thu  Thu  Thu  Thu   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  16.7 Wed 8 PM  16.1 15.1 14.0 12.8      Crested 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$
956 
WGUS84 KHUN 260648
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
148 AM CDT Thu Mar 26 2020

...The Flood Warning continues for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC079-262048-
/O.CON.KHUN.FL.W.0021.000000T0000Z-200327T0000Z/
/BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1800Z.NO/
148 AM CDT Thu Mar 26 2020

The Flood Warning continues for 
  the Big Nance Creek AT Courtland.
* until this evening.
* At 1 AM Thursday the stage was 15.9 feet and falling.
* Flood Stage is 14.0 feet.  
* Minor Flooding is occurring and Minor Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  1 AM Thursday was 17.4 feet.
* Forecast...The river will continue to fall to below Flood Stage by 
  early this afternoon.
* Impact...At 16.0 feet...Water begins to cover roads south of 
  downtown Courtland. 
* Flood history...This crest compares to a previous crest of 15.6 feet
  on Feb 7 2020.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Thu  Thu  Fri  Fri   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  15.9 Thu 1 AM  14.0 12.8 11.8 11.1      Crested

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$
283 
WGUS84 KHUN 261402
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
902 AM CDT Thu Mar 26 2020

...The Flood Warning continues for the following rivers in Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC079-262221-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-200326T2221Z/
/BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1621Z.NO/
902 AM CDT Thu Mar 26 2020

The Flood Warning continues for 
  the Big Nance Creek AT Courtland.
* until this afternoon.
* At 8 AM Thursday the stage was 14.4 feet and falling.
* Flood Stage is 14.0 feet.  
* Recent activity...The maximum river stage in the 24 hours ending at
  8 AM Thursday was 17.4 feet.
* Forecast...The river will continue to fall to below Flood Stage by 
  late this morning.
* Impact...At 14.0 feet...Lowland flooding begins on the left bank of 
  the river.  
* Flood history...This crest compares to a previous crest of 14.7 feet
  on Jan 4 2020.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Thu  Thu  Fri  Fri   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  14.4 Thu 8 AM  13.8 12.7 11.7 10.8   N/A 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$
864 
WGUS84 KHUN 261748
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
1248 PM CDT Thu Mar 26 2020

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Big Nance Creek AT Courtland affecting Lawrence County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC079-261818-
/O.CAN.KHUN.FL.W.0021.000000T0000Z-200326T2221Z/
/BNAA1.2.ER.200324T1203Z.200325T1500Z.200326T1516Z.NO/
1248 PM CDT Thu Mar 26 2020

Forecast information for
  Big Nance Creek AT Courtland.
* At 12 PM Thursday the stage was 13.4 feet and falling.
* Flood Stage is 14.0 feet.  
* No flooding is currently forecast.
* Impact...At 14.0 feet...Lowland flooding begins on the left bank of 
  the river.  
* Flood history...This crest compares to a previous crest of 14.7 feet
  on Jan 4 2020.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Thu  Thu  Fri  Fri   STG DAY TIME

BIG NANCE CREEK
Courtland    14.0  13.4 Thu 12 PM 13.8 12.7 11.7 10.8   N/A 

&&

LAT...LON 3479 8742 3476 8733 3468 8725 3457 8728 3458 8741


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 24, 5:14 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 24, 5:14 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
514 AM CDT Tue Mar 24 2020

.NEAR TERM...(Today)
Issued at 455 AM CDT Tue Mar 24 2020

A low-amplitude shortwave trough will continue to shift
northeastward into southern KS/northern OK early this morning, in the
flow to the north of a strong 500-mb ridge centered across northern
Mexico. As the surface low related to this feature advances eastward
across central OK, a warm front will lift slowly northeastward
through the local forecast area, beginning in the southwestern
counties between 10-12Z. Elevated convection continues to develop
rather quickly in the warm advection regime to the north of the
front, with this trend expected to persist throughout the morning, as
forecast soundings suggest that a northeastward-spreading EML will
temporarily steepen mid-level lapse rates. Based on elevated CAPE
perhaps as high as 500-750 J/kg and effective bulk shear in the 35-45
knot range, some organization to the convection is anticipated and
this may lead to a risk of severe hail beneath the strongest cores.

Near term model consensus still suggests that the parent mid-level
trough will track east-northeastward into the lower-OH Valley by 00Z,
while the system's surface low shifts eastward across AR and into
southwestern TN with little fluctuation in intensity. Although the
warm front should continue to push northward into TN early this
afternoon under these conditions, there is some concern that a vast
amount of rain-cooled air across TN may increase static stability and
slow its northward progression. Regardless, we expect a temporary
break in precipitation, beginning late this morning in the southwest
and for most of the region early this afternoon.

It still appears as if thunderstorms will redevelop to our west
early this afternoon, as a prefrontal surface trough/remnant dryline
extending southward from the low shifts eastward into southeastern
AR/northeastern LA/western MS. Additional convection may also develop
in the open warm sector across northern MS/AL, especially if a
mesoscale boundary is established by precipitation this morning. This
activity is expected to rapidly assume supercellular storm
structures based on the combination of MLCAPE around 1500 J/kg and
bulk shear on the order of 60-65 knots. Although all modes of severe
weather will certainly be possible, the threat for significant
hail/damaging winds appears to be a bit higher compared to tornadoes,
as the low-level jet may tend to veer/weaken a bit by late this
afternoon. In addition to potential impacts from severe
thunderstorms, we have also elected to issue a Flash Flood Watch for
most counties in the forecast area, based on the current flooding
situation and average precipitation amounts in the 1-2 inch range
expected over the upcoming 24-hour period.

.SHORT TERM...(Tonight through Wednesday night)
Issued at 455 AM CDT Tue Mar 24 2020

Thunderstorms entering the forecast area late this afternoon will
spread eastward and out of the region by 03-04Z, with the passage of
the surface trough. A final band of light showers will be possible
late this evening and early Wednesday morning, as the cyclone's cold
front pushes southeastward through the region, with a mixture of low
clouds and drizzle expected to continue for the remainder of the
morning. However, postfrontal stratus clouds appear to finally
scatter by early afternoon, with temperatures expected to warm into
the u60s-l70s as this occurs. Pleasant conditions will continue into
Wednesday night, with temperatures dropping into the u40s-l50s in a
favorable environment for radiational cooling.

.LONG TERM...(Thursday through Monday)
Issued at 455 AM CDT Tue Mar 24 2020

Those out there hoping for warm weather and a reprieve from the rain
will probably enjoy weather conditions on Thursday and Friday. There
is strong global model consensus for a broad upper ridge to build in
the Gulf of Mexico during this period in response to upstream trough
development in the West CONUS. The surface ridge will be located
just off the East Coast with southerly flow dominating across the TN
Valley as the polar front retreats into the Northeast and Great Lakes
regions. Models indicate clockwise flow around the broad ridge will
bring air parcels from portions of Western TX and the Mexican Plateau
into our region on Thursday and Friday. 850 mb temperatures may
reach up to ~13-14C on Thursday and even higher up to ~18C on Friday.
Provided sufficiently deep boundary layer mixing takes place,
temperatures may reach well into the 80s, especially on Friday.
However, some mid/upper clouds may be present which would inhibit
heating to some extent mainly on Friday. Daytime high temperatures
could perhaps be higher as some of the MOS is suggesting, but part of
the energy expenditure will go to drive evaporation from the very
wet soils in place, curbing sensible heating. So, the forecast will
tend to lean towards a more conservative estimate of daytime highs
for now.

With the surface high anchored off the East Coast, southerly flow
will continue into Saturday. Streamlines indicate parcel trajectories
emanating from the deep GOM and the Caribbean, bringing rather moist
air into the region for this time of year. Dew points may climb well
into the 60s. Although the West CONUS trough mentioned may become
partially closed in the Intermountain West, the largely progressive
flow pattern is expected to bring the upper low and associated
vorticity into the central CONUS on Saturday. Backing upper flow and
moisture advection/convergence ahead of the trough and developing
cold front may bring rain and thunderstorms to the area beginning as
early as Saturday. An upper jet just to our north appears to be
poised to provide broad scale ascent across the region. However,
overall dynamic forcing and shear characteristics do not appear
overly favorable for severe weather. But, it's quite early to get
into too many details yet. In any event, this looks to be a rather
quick shot of rain and thunderstorms along and ahead of a cold front.
POPs are still a bit spread out across Saturday and into Sunday
morning, mainly to account for the remaining uncertainty in timing. A
deep, highly amplified trough may give rise to the next bout of
precipitation then early next week, but too much run-to-run
inconsistency has yet to be resolved for this next system, although
it does feature a Gulf surface low and perhaps a chillier rain for
the area at this time.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1232 AM CDT Tue Mar 24 2020

Low cloudiness should build southeast into both terminals after 06Z.
Expect some oscillation of VSBYS and CIGS back to MVFR at times
between 06Z and 09Z at KHSV and between 06Z and 07Z at KMSL.
Otherwise, not much has changed from previous package with MVFR CIGS
to continue to occur at both TAF sites. Expect these CIGS to persist
into the morning hours, as a warm front moves northward approaching
both terminals. This should drop CIGS below 1000 feet again, possibly
below 500 feet. However, will hold off on CIGS below 500 feet until
trends in the frontal movement can be seen in observational analysis.
Expect CIGS to climb to ~1000 feet by 10Z to 11Z, as the front moves
just north of these terminals and some SHRA develop. However, lowest
CIGS and VSBYS (IFR) look to be between 11Z and 15Z at KMSL and 12Z
and 16Z at KHSV as heavier rainfall and TSRA impact both terminals at
times. Included a tempo group for that during those periods. CIGS
should climb predominantly back to the MVFR realm after 16Z at KMSL
and 18Z at KHSV. CIGS should continue to to climb and become VFR
after 20Z at both terminals.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...Flash Flood Watch through late tonight for ALZ001>010.

TN...Flash Flood Watch through late tonight for TNZ076-096-097.

&&

NEAR TERM...70/DD
SHORT TERM...70/DD
LONG TERM...KDW
AVIATION...KTW

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Mar 24, 6:18 AM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
618 AM CDT Tue Mar 24 2020

ALZ001>010-016-TNZ076-096-097-251100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
618 AM CDT Tue Mar 24 2020

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...Today and Tonight...

Thunderstorms will continue this morning as a warm front moves
northward across the area. A few of these storms may be capable of
producing hail up to the size of pennies and locally heavy rainfall
amounts up to about one inch.

A second round of thunderstorms is expected to develop to our west
and move into the area this afternoon. Conditions appear favorable
for the development of strong to severe thunderstorms capable of
producing damaging winds, large hail, and tornadoes. Storms will
shift eastward across the remainder of the Tennessee Valley during
the evening, with a continued threat for severe weather. In addition,
heavy rainfall from the thunderstorm activity will increase the risk
for flash flooding today. A Flash Flood Watch is in effect from 7 AM
until 1 AM Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Additional thunderstorms are possible across the region on Saturday,
although coverage and intensity is expected to be lower at this
point.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
possible this afternoon and evening.

KDW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:09 AM CDTFlash Flood WatchHUNColbert, DeKalb, Franklin, Jackson, Lauderdale, Lawrence and 4 more19 hr
Mar 24, 7:28 AM CDTFlash Flood WarningHUNLawrence, Limestone, Madison, Morgan3 hr
Mar 24, 7:47 AM CDTFlash Flood WarningHUNColbert, Lauderdale3 hr
Mar 24, 8:05 AM CDTFlash Flood WarningHUNJackson, Madison3 hr
Mar 24, 8:26 AM CDTFlash Flood WarningHUNColbert, Franklin2 hr
Mar 24, 8:38 AM CDTFlash Flood WarningHUNDeKalb, Jackson2 hr
Mar 24, 10:11 AM CDTRiver Flood WarningHUNColbert, Lauderdale7 days
Mar 24, 10:17 AM CDTRiver Flood WarningHUNMadison, Marshall, Morgan4 days
Mar 24, 10:33 AM CDTAreal Flood WarningHUNColbert, DeKalb, Franklin, Jackson, Lauderdale, Lawrence and 4 more6 hr
Mar 24, 3:24 PM CDTSpecial Weather StatementHUNMadison51 min
Mar 24, 4:06 PM CDTSpecial Weather StatementHUNFranklin24 min
Mar 24, 5:25 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale35 min
Mar 24, 5:34 PM CDTTornado Warning Considerable damage threatHUNColbert26 min
Mar 24, 5:43 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatHUNColbert32 min
Mar 24, 6:03 PM CDTTornado WarningHUNColbert, Lawrence42 min
Mar 24, 6:07 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin38 min
Mar 24, 6:22 PM CDTTornado WarningHUNFranklin9 min
Mar 24, 6:24 PM CDTSevere Thunderstorm WarningHUNFranklin51 min
Mar 24, 6:29 PM CDTTornado WarningHUNFranklin31 min
Mar 24, 6:34 PM CDTTornado WarningHUNLawrence, Limestone, Morgan26 min
Mar 24, 6:55 PM CDTTornado WarningHUNLawrence, Limestone, Morgan35 min

Nearby

River Flood Warnings in Alabama, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.